MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-10
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All analyses of the suspect sample were analyzed in the manual mode.Chapter 9 - analyzing samples, section 9.2.1 - sample types and handling, cautions users to ensure samples are sufficiently mixed prior to analysis.A delay in processing after mixing can lead to the production of erroneous results.In this mode, the sample must be mixed by gentle inversion ten times prior to introducing the sample to the instrument for analysis.When samples are inadequately mixed, red blood cells settle to the bottom of the sample, causing falsely increased hgb results.It is the responsibility of the user to mix samples appropriately prior to patient analysis.All analyses of the suspect sample were judged "positive" with ip messages.The sysmex xn-3000/xn-3100 instructions for use (ifu), chapter 11 - checking detailed analysis information (data browser), section 11.6 - ip messages, details the method in which the analyzer conveys its findings.Results without an error message are categorized as "positive" or "negative" based upon preset criteria, some of which are laboratory-defined.The system bases judgments on comprehensive surveys of numerical data, particle-size distributions, and scattergrams.Flags and messages, communicated through ip messages, indicate the analyzer's findings and notify of possible sample specific abnormalities.Further verification of accurate results is recommended prior to reporting to the clinician.Wam data was reviewed.It was determined the wam rule triggered appropriately and auto validated the suspect hgb result per user-defined criteria.The wam rule that triggered on the suspect sample did not include holding the hgb result for the delta check.Users are responsible for testing all rules to ensure the rule works as intended prior to implementation.The analyzer and wam performed as designed.
 
Event or Problem Description
The user alleged a transfusion was delayed approximately 4 hours due to an erroneously high hemoglobin (hgb) result.The suspect patient sample was analyzed in the manual mode generating a high hgb result with an interpretive program (ip) message, alerting the user to sample abnormality.The suspect hgb result was transmitted to work area manager (wam) middleware.A wam rule triggered based on the ordering criteria and auto validated the suspect hgb result to the laboratory information system (lis).The suspect hgb result was highlighted in wam, indicating the hgb result failed a delta check, because the previous sample for this patient had a low hgb result.The user was unaware of the delta check due to auto validation of the suspect sample.A new sample was drawn approximately 4 hours later.The new sample was analyzed, generating a critically low hgb result.When the user called the critically low hgb result, the nurse questioned the suspect hgb result.The user reanalyzed the suspect sample, which generated a critically low hgb result.There was no report of harm to the patient due to the transfusion delay.

Brand Name
SYSMEX XN-10
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key9849958
Report Number1000515253-2020-00013
Device Sequence Number11505102
Product Code GKZ
UDI-Device Identifier04987562424214
UDI-Public(01)04987562424214(11)190401
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXN-10
Device Catalogue NumberAP795756
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2020
Initial Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR